Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 269, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 7, 2016, 4:54 PM EDT for Bullitt County, Hardin County, Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 4:54 PM EDT (20:54 UTC)
- Expired
- Jul 7, 2016, 5:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Hardin County, KY
The radar
The Louisville radar (KLVX), 19 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:57 PM EDT | TSTM WND DMG | 5 E West Point, KY | 1 TREE DOWN OFF 44 WEST IN THE WESTERN PART OF THE COUNTY. |
| Jul 7, 5:00 PM EDT | TSTM WND DMG | 2 E Fort Knox, KY | LARGE TREE DOWN ACROSS ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
215
WUUS53 KLMK 072054
SVRLMK
KYC029-093-072130-
/O.NEW.KLMK.SV.W.0269.160707T2054Z-160707T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARDIN COUNTY IN CENTRAL KENTUCKY...
BULLITT COUNTY IN CENTRAL KENTUCKY...
* UNTIL 530 PM EDT
* AT 454 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF VALLEY STATION TO 11 MILES
NORTH OF ELIZABETHTOWN...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHEPHERDSVILLE...PIONEER VILLAGE...MOUNT WASHINGTON...HEBRON ESTATES...
WEST POINT...FOX CHASE...HUNTERS HOLLOW...CLERMONT...BELMONT AND
BARRALLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
3788 8558 3787 8561 3786 8561 3785 8593
3800 8598 3801 8595 3800 8593 3803 8591
3804 8588 3809 8571
TIME...MOT...LOC 2054Z 241DEG 32KT 3803 8592 3786 8586
HAIL...0.75IN
WIND...60MPH
$$
ZT3 follow-up statements
709
WWUS53 KLMK 072105
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT THU JUL 7 2016
KYC093-072114-
/O.CAN.KLMK.SV.W.0269.000000T0000Z-160707T2130Z/
HARDIN KY-
505 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL KENTUCKY.
LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
3788 8558 3787 8561 3786 8561 3786 8582
3788 8584 3789 8584 3789 8582 3792 8583
3793 8585 3794 8585 3795 8586 3804 8588
3809 8571
TIME...MOT...LOC 2104Z 246DEG 28KT 3804 8581 3787 8575
$$
KYC029-072130-
/O.CON.KLMK.SV.W.0269.000000T0000Z-160707T2130Z/
BULLITT KY-
505 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BULLITT COUNTY...
AT 504 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HOLLYVILLA TO 8 MILES SOUTH OF SHEPHERDSVILLE...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHEPHERDSVILLE...PIONEER VILLAGE...MOUNT WASHINGTON...HEBRON ESTATES...
FOX CHASE...HUNTERS HOLLOW...CLERMONT...BELMONT...BARRALLTON AND
SOLITUDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
3788 8558 3787 8561 3786 8561 3786 8582
3788 8584 3789 8584 3789 8582 3792 8583
3793 8585 3794 8585 3795 8586 3804 8588
3809 8571
TIME...MOT...LOC 2104Z 246DEG 28KT 3804 8581 3787 8575
HAIL...0.75IN
WIND...60MPH
$$
ZT702
WWUS53 KLMK 072120
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 PM EDT THU JUL 7 2016
KYC029-072130-
/O.CON.KLMK.SV.W.0269.000000T0000Z-160707T2130Z/
BULLITT KY-
520 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL BULLITT COUNTY...
AT 520 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HIGHVIEW TO 7 MILES SOUTHEAST OF SHEPHERDSVILLE...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHEPHERDSVILLE...PIONEER VILLAGE...MOUNT WASHINGTON...HEBRON ESTATES...
FOX CHASE...HUNTERS HOLLOW...CLERMONT...SOLITUDE...LOTUS AND HOBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
3788 8558 3787 8561 3786 8561 3791 8566
3799 8568 3809 8571
TIME...MOT...LOC 2120Z 241DEG 32KT 3811 8566 3794 8560
HAIL...0.75IN
WIND...60MPH
$$
ZT442
WWUS53 KLMK 072125
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT THU JUL 7 2016
KYC029-072134-
/O.EXP.KLMK.SV.W.0269.000000T0000Z-160707T2130Z/
BULLITT KY-
525 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BULLITT COUNTY WILL
EXPIRE AT 530 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL KENTUCKY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3807 8558 3808 8554 3795 8553 3791 8558
3788 8558 3787 8561 3786 8561 3791 8566
3799 8568 3809 8571
TIME...MOT...LOC 2124Z 241DEG 32KT 3811 8566 3794 8560
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:37 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 7, 4:37 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
437 PM EDT THU JUL 7 2016
...Forecast Update...
Issued at 436 PM EDT Thu Jul 7 2016
Robust line of severe storms continues to barrel across central
Kentucky. Though the chances of severe weather will diminish as the
line heads to the east, had to extend the Severe Thunderstorm Watch
eastward anyway as the line will be threatening those areas shortly.
Dropped counties west of the line.
Flooding will continue to be a problem as the storms cross southern
Kentucky with rainfall rates around an inch per hour.
.SHORT TERM (Now through Friday Night)...
Issued at 300 AM EDT Thu Jul 7 2016
Lots of light to moderate rain across the region this hour, but
heavier rains continue near our border with TN. Have issued several
flash flood warnings. Rain rates from the KY mesonet as well as MRMS
have varied from 4-6 inches/hour in the more intense cells.
The wave that is generating this heavy rain is well initialized in
the models. As the morning progresses, this wave should head into
eastern KY, leaving a boundary that carves a path around our
southern forecast area, if not just south of it. The NAM tries to
keep our south and east rainy through the morning hours, whereas the
Hi-res WRF's our local WRF and the HRRR portray the more likely
solution of a drying out period in the wake of the wave and also as
isentropic lift weakens across the region.
By this afternoon, expect a boundary to remain somewhere across our
south, which when combined with heating, should allow additional
storms to develop. Latest WRF-NMM and GFS supports this thinking,
but given other models keep rain chances elsewhere, will have at
least a slight chance areawide in the mid afternoon to early evening
hours. As was the case yesterday, with warm highs and plenty of
moisture, CAPEs will be high, but some drier air aloft also will
make DCAPEs fairly high, so damaging wind is a threat in addition to
heavy rains. Freezing levels look too high for any hail threat today.
Tonight's storm chances will depend on upstream development. Latest
GFS and Euro would have another MCS develop over the Upper Midwest
and track east southeast. This track would have it just clip our
northern forecast area. Given the boundary left in the wake of
convection this morning, would not be surprised if these storms
track a little farther south. The remains of this system, along with
a trough heading over the Upper Midwest should serve as a focus for
new storms Friday afternoon. Wind fields are a bit stronger aloft,
but unidirectional, so storms could see some organization as they
develop over our region and travel eastward. Precipitable waters
remain high so once again flash flooding is possible.
The only other concern in the forecast is for heat indices Friday
afternoon. Given a potential for a later start to storms that day,
we should see highs rise into the lower 90s for most locations.
Combined with the present humidity, that should make for heat
indices close to advisory range, especially along and west of a
Louisville to Campbellsville line.
.LONG TERM (Saturday through Thursday)...
Issued at 244 PM EDT Thu Jul 7 2016
GFS/Euro still force any convection to just along or south of the
KY/TN border for the weekend, so most of the area should be dry.
That moisture may try and sneak back in here for the next work week,
resulting in daily chances of scattered storms. Temperatures will be
near normal.
&&
.AVIATION (18Z TAF Update)...
Issued at 242 PM EDT Thu Jul 7 2016
Storms will move through from west to east early this
evening...should be out of the area around 01Z. These storms may
produce strong wind gusts, though locally heavy downpours on
saturated ground may be the main concern. Trees may be more easily
toppled by sub-severe winds given the soaked ground.
Moving into the overnight hours, the HRRR and SPC HRRR, which have
been doing the best among the models today, have shown inter- and
intra-run consistency advertising another round of storms overnight
as a 5H wave over Kansas today moves into the Ohio Valley tonight.
Those models also did an exemplary job with the overnight convection
last night. If these forecast storms do materialize, then there will
be additional flash flooding concerns tonight even though the
overnight storms are not expected to be particularly strong. After
chatting with neighboring offices, have decided to extend the Flash
Flood Watch through the night.
Any overnight storms should move off to the east by the time the sun
comes up on Friday. We should have several dry hours for much of the
day on Friday until a cold front approaches toward evening.
The atmosphere is expected to become extremely unstable Friday
afternoon with CAPE 3k-4k J/kg and LI to -9C. Shear and surface
convergence won't be particularly strong, and there will be some mid-
level capping to overcome, but the invading front should help to
spark storms. Precipitable water values will pool around two inches
ahead of the boundary, so locally torrential downpours will be
possible late Friday afternoon into Friday evening. Strong DCAPE,
dry air aloft, and unidirectional shear suggest gusty winds will be
the main severe threat. The most likely area for strong storms
and locally heavy downpours looks to be southern Kentucky.
Heat index readings will peak around 100F Friday afternoon.
&&
.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch through Friday morning for KYZ026-027-061>066-
070>078-081-082.
IN...NONE.
&&
Update.........13
Short Term.....13
Long Term......13
Aviation.......BJSHazardous weather outlook, Jul 7, 4:50 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 450 PM EDT THU JUL 7 2016 KYZ026-027-061-062-070>073-082100- OHIO-GRAYSON-BUTLER-EDMONSON-LOGAN-WARREN-SIMPSON-ALLEN- INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE 350 PM CDT THU JUL 7 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE FORECAST INTO EARLY EVENING. LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS. ALSO...WITH THE SOAKED GROUND, TREES MAY BE MORE SUSCEPTIBLE TO BEING UPROOTED BY WINDS BELOW NORMAL SEVERE CRITERIA. OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE FORECAST TO RANGE FROM THE MID 90S TO NEAR 100. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY AFTERNOON AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE. SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS WELL...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-084-089-091-092-KYZ023-024-030>037-040>043-048-049- 057-082100- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-FLOYD-CLARK- HANCOCK-BRECKINRIDGE-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-HARRISON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-JESSAMINE-MADISON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...NEW ALBANY...JEFFERSONVILLE... LEWISPORT...HAWESVILLE...HARDINSBURG...LOUISVILLE...LA GRANGE... BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...VERSAILLES...LEXINGTON...PARIS...CARLISLE... NICHOLASVILLE...WINCHESTER...RICHMOND 450 PM EDT THU JUL 7 2016 /350 PM CDT THU JUL 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST INTO EARLY EVENING. LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS. ALSO...WITH THE SOAKED GROUND, TREES MAY BE MORE SUSCEPTIBLE TO BEING UPROOTED BY WINDS BELOW NORMAL SEVERE CRITERIA. OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE FORECAST TO RANGE FROM THE MID 90S TO NEAR 100. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE. SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS WELL...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ090-KYZ025-028-029-038-039-045>047-053>056-067-082100- HARRISON-MEADE-HARDIN-BULLITT-SPENCER-ANDERSON-NELSON-WASHINGTON- MERCER-LARUE-MARION-BOYLE-GARRARD-LINCOLN- INCLUDING THE CITIES OF...CORYDON...BRANDENBURG...ELIZABETHTOWN... SHEPHERDSVILLE...TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN... SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...STANFORD 450 PM EDT THU JUL 7 2016 ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST INTO EARLY EVENING. LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS. SEVERE WIND GUSTS ARE POSSIBLE. ALSO...WITH THE SOAKED GROUND, TREES MAY BE MORE SUSCEPTIBLE TO BEING UPROOTED BY WINDS BELOW NORMAL SEVERE CRITERIA. OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE FORECAST TO RANGE FROM THE MID 90S TO NEAR 100. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE. SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS WELL...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ063>066-074>078-081-082-082100- HART-GREEN-TAYLOR-CASEY-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 450 PM EDT THU JUL 7 2016 /350 PM CDT THU JUL 7 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 347 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE FORECAST INTO EARLY EVENING. LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS. SEVERE WIND GUSTS ARE POSSIBLE. ALSO...WITH THE SOAKED GROUND, TREES MAY BE MORE SUSCEPTIBLE TO BEING UPROOTED BY WINDS BELOW NORMAL SEVERE CRITERIA. OUTSIDE OF ANY COOLING THUNDERSTORMS...AFTERNOON HEAT INDICES ARE FORECAST TO RANGE FROM THE MID 90S TO NEAR 100. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS AGAIN ARE FORECAST FOR FRIDAY AFTERNOON AS A COLD FRONT MOVES THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. AFTERNOON HEAT INDICES FRIDAY WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE. SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS WELL...ESPECIALLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Local storm report, Jul 7, 4:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST BONNIEVILLE 37.38N 85.90W
07/07/2016 M64 MPH HART KY TRAINED SPOTTER
NUMEROUS TREES DOWN IN HORSE CAVE AND
MUNFORDVILLE.
&&
MRCLocal storm report, Jul 7, 4:43 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SCOTTSVILLE 36.75N 86.20W
07/07/2016 ALLEN KY LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWNED
THROUGHOUT THE COUNTY. MANY ROADS CLOSED DUE
TO HIGH WATER.
&&
MRCLocal storm report, Jul 7, 4:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 2 ESE HAYS 37.02N 86.10W
07/07/2016 M50 MPH BARREN KY MESONET
BARREN COUNTY MESONET SITE.
&&
MRCSpecial weather statement, Jul 7, 4:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT THU JUL 7 2016
INZ090-KYZ025-028>030-072130-
HARRISON-JEFFERSON-HARDIN-MEADE-BULLITT-
448 PM EDT THU JUL 7 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HARRISON...SOUTHWESTERN JEFFERSON...EAST CENTRAL MEADE...NORTHEASTERN
HARDIN AND BULLITT COUNTIES...
AT 448 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CORYDON TO 10 MILES NORTHWEST OF ELIZABETHTOWN...
AND MOVING EAST AT 30 MPH.
WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...SHEPHERDSVILLE...PIONEER VILLAGE...HOLLYVILLA...SOUTH PARK
VIEW...OKOLONA...MINOR LANE HEIGHTS...VALLEY STATION...PLEASURE RIDGE PAR
AND PLEASURE RIDGE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3817 8567 3792 8557 3791 8558 3788 8558
3787 8560 3787 8561 3786 8561 3784 8601
3815 8615
TIME...MOT...LOC 2048Z 253DEG 27KT 3817 8611 3783 8596
ZTLocal storm report, Jul 7, 4:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FLASH FLOOD 1 NNE BROWNSVILLE 37.20N 86.25W
07/07/2016 EDMONSON KY LAW ENFORCEMENT
4 BRIDGES CLOSED ACROSS THE COUNTY DUE TO
WATER FLOWING OVER THEM.
&&
BJSLocal storm report, Jul 7, 4:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 1 SE CANMER 37.27N 85.77W
07/07/2016 M51 MPH HART KY MESONET
KENTUCKY MESONET SITE IN HART COUNTY.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:47 PM EDT | Flash Flood Watch | LMK | Allen, Barren, Butler, Cumberland, Edmonson, Grayson and 7 more | 10 hr |
| Jul 6, 10:00 PM EDT | Flash Flood Warning | LMK | Butler, Ohio | 6 hr |
| Jul 6, 10:47 PM EDT | Flash Flood Warning | LMK | Edmonson, Grayson, Warren | 4 hr |
| Jul 6, 11:38 PM EDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 4 hr |
| Jul 7, 12:27 AM EDT | Special Weather Statement | LMK | Logan, Simpson | 33 min |
| Jul 7, 1:01 AM EDT | Special Weather Statement | LMK | Logan, Simpson | 29 min |
| Jul 7, 1:24 AM EDT | Flash Flood Warning | LMK | Allen, Logan, Simpson | 4 hr |
| Jul 7, 4:35 AM EDT | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 3 hr |
| Jul 7, 5:25 AM EDT | Areal Flood Warning | LMK | Logan, Simpson | 5 hr |
| Jul 7, 6:27 AM EDT | River Flood Warning | LMK | Butler, Warren | 5 days |
| Jul 7, 6:27 AM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 6 days |
| Jul 7, 6:45 AM EDT | Areal Flood Advisory | LMK | Allen, Barren, Butler, Edmonson, Metcalfe, Monroe and 1 more | 3 hr |
| Jul 7, 7:31 AM EDT | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 3 hr |
| Jul 7, 9:34 AM EDT | Areal Flood Advisory | LMK | Allen, Barren, Metcalfe, Monroe | 3 hr |
| Jul 7, 9:47 AM EDT | Flash Flood Watch | LMK | Adair, Allen, Barren, Boyle, Breckinridge, Butler and 25 more | 38 hr |
| Jul 7, 10:24 AM EDT | Areal Flood Advisory | LMK | Logan, Simpson | 6 hr |
| Jul 7, 10:26 AM EDT | Areal Flood Advisory | LMK | Adair | 3 hr |
| Jul 7, 3:01 PM EDT | Special Weather Statement | LMK | Hancock | 44 min |
| Jul 7, 3:04 PM EDT | Flash Flood Warning | LMK | Butler, Logan, Simpson, Warren | 4 hr |
| Jul 7, 3:05 PM EDT | Special Weather Statement | LMK | Logan | 25 min |
| Jul 7, 3:13 PM EDT | River Flood Warning | LMK | Warren | 26 hr |
| Jul 7, 3:13 PM EDT | Special Weather Statement | LMK | Butler, Ohio | 47 min |
| Jul 7, 3:15 PM EDT | Flash Flood Warning | LMK | Allen, Barren, Butler, Edmonson, Grayson, Ohio and 1 more | 4 hr |
| Jul 7, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 29 min |
| Jul 7, 3:20 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Meade, Ohio | 40 min |
| Jul 7, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 35 min |
| Jul 7, 3:35 PM EDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 25 min |
| Jul 7, 3:43 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 32 min |
| Jul 7, 3:46 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 29 min |
| Jul 7, 3:58 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Meade | 47 min |
| Jul 7, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hart, Warren | 28 min |
| Jul 7, 4:08 PM EDT | Special Weather Statement | LMK | Monroe | 37 min |
| Jul 7, 4:21 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe, Simpson and 1 more | 24 min |
| Jul 7, 4:29 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Hart, Metcalfe | 31 min |
| Jul 7, 4:31 PM EDT | Flash Flood Warning | LMK | Adair, Clinton, Cumberland, Green, Metcalfe, Monroe and 1 more | 4 hr |
| Jul 7, 4:36 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Green, Hardin, Larue, Nelson, Taylor | 39 min |
| Jul 7, 4:36 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Russell | 24 min |
| Jul 7, 4:48 PM EDT | Special Weather Statement | LMK | Bullitt | 42 min |
| Jul 7, 4:49 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Russell, Taylor | 26 min |
| Jul 7, 4:52 PM EDT | Areal Flood Advisory | LMK | Adair, Casey, Green, Hart, Taylor | 4 hr |
| Jul 7, 4:57 PM EDT | Areal Flood Advisory | LMK | Clinton, Cumberland, Monroe | 4 hr |
| Jul 7, 5:01 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 14 min |
| Jul 7, 5:16 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion, Russell | 29 min |
| Jul 7, 5:20 PM EDT | Special Weather Statement | LMK | Nelson, Spencer | 25 min |
| Jul 7, 5:32 PM EDT | Special Weather Statement | LMK | Boyle, Mercer, Washington | 28 min |
| Jul 7, 6:28 PM EDT | Areal Flood Advisory | LMK | Adair, Clinton, Cumberland, Metcalfe, Monroe, Russell | 3 hr |
| Jul 7, 6:54 PM EDT | Areal Flood Warning | LMK | Butler, Logan, Simpson, Warren | 6 hr |
| Jul 7, 7:11 PM EDT | Areal Flood Warning | LMK | Allen, Barren, Butler, Edmonson, Grayson, Hart and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.